MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780J
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the great saphenous vein.During the use of a 3cm 014 ht balance middle weight guide wire (gw) the tip of the wire was noted to separate.The separated portion was left in the anatomy and a compressive coban bandage was applied to the upper thigh along with a compression sock to ensure the separated portion of the wire would not migrate.After the location of the separated wire was confirmed under ultrasound the patient was transferred to another hospital.There were no adverse patient sequela nor clinically significant delay in procedure reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 1494 - incorrect anatomy.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The guide wire was used in the great saphenous vein.The instructions for use (ifu) for hi-torque guide wire states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).It is unknown if the reported ifu deviation contributed to the reported difficulties.Based on the information received, a definitive cause for the reported difficulty could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to difficulty advancing the guide wire include, but are not limited to, outer diameter of the guide wire, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire which likely led to the reported material separation.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.E1 correction: first, last name updated.E1 correction: title updated.E3 correction: occupation updated.E4 correction: initial report sent to fda updated from no to yes.G2 correction: report source updated.H6 correction: health effect - clinical code 2687 removed, 4582, 4624, h6 correction: medical device problem code 2524 added.Attachment: medsun report.
 
Event or Problem Description
Subsequent the initially reported information, additional information was received and it was noted that the balance middle weight (bmw) guide wire was loaded through the support catheter to the lower left gsv and slowly advanced to the thigh area under ultrasound guidance.Subsequently, the catheter was pushed over the bmw in an attempt to guide it into the left gsv rather than an accessory vein.At this point, the catheter tip was immediately below the left knee, but further advancement was impossible due to resistance.Attempts were made to reposition the bmw, and ultimately the guide wire was removed; however, during this process, the terminal flexible part of the bmw guide wire separated from the stiff shaft and remained in the mid-lower left thigh area of the gsv.The stiff portion of the guide wire was removed intact.The failure of the wire device was recognized, with two parts of the guide wire having broken apart, one remaining in the patient¿s anatomy.After the position of the separated portion was held by coban bandaged and a compression sock, the patient was transferred to another hospital where the separated wire was surgically removed via a vessel cut down.There were no adverse patient sequela nor clinically significant delay in procedure reported.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22152722
Report Number2024168-2025-05801
Device Sequence Number18092471
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public(01)08717648025976(11)241113(17)261031(10)4111372
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number4111372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight191 KG
Patient EthnicityHispanic